Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 126, NWS Quad Cities, IA

July 22, 20115 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 22, 2011, 10:11 PM CDT for 5 counties in Iowa. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2011, 10:11 PM CDT (03:11 UTC)
Expired
Jul 22, 2011, 11:15 PM CDT
In force
64 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA, Scott County, IA

The radar

The Quad Cities radar (KDVN), 56 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3095 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WUUS53 KDVN 230311
SVRDVN
IAC031-045-097-105-163-230415-
/O.NEW.KDVN.SV.W.0126.110723T0311Z-110723T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1011 PM CDT FRI JUL 22 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  WESTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  JACKSON COUNTY IN EAST CENTRAL IOWA...
  EASTERN JONES COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN SCOTT COUNTY IN EAST CENTRAL IOWA...

* UNTIL 1115 PM CDT.

* AT 1009 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
  AROUND 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
  LINE EXTENDING FROM 8 MILES NORTH OF CANTON TO CLARENCE TO 15 MILES
  NORTHWEST OF ROCHESTER...OR ALONG A LINE EXTENDING FROM 19 MILES
  NORTHWEST OF MAQUOKETA TO 6 MILES NORTHEAST OF STANWOOD TO 9 MILES
  NORTH OF WEST BRANCH...AND MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OXFORD JUNCTION...MONMOUTH...NASHVILLE...TORONTO...LOWDEN...LOST
  NATION...LA MOTTE...FULTON...ST. DONATUS...HURSTVILLE...
  WHEATLAND...BENNETT...ANDREW...CALAMUS...DELMAR...BELLEVUE...
  SPRINGBROOK...GRAND MOUND...WELTON...DURANT...DEWITT...CHARLOTTE...
  SPRAGUEVILLE...PRESTON AND GREEN ISLAND.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 258 AND 280.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE...AND IT REMAINS A 
THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.

&&

LAT...LON 4237 9046 4233 9042 4228 9043 4222 9039
      4218 9027 4183 9045 4160 9091 4162 9135
      4177 9112 4196 9103 4230 9100 4229 9067
      4236 9066
TIME...MOT...LOC 0311Z 296DEG 20KT 4227 9089 4195 9105
          4179 9139
WIND...HAIL 60MPH <1.00IN

$$

ERVIN
4 follow-up statements
272 
WWUS53 KDVN 230333
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1033 PM CDT FRI JUL 22 2011

IAC031-045-097-105-163-230415-
/O.CON.KDVN.SV.W.0126.000000T0000Z-110723T0415Z/
SCOTT IA-JACKSON IA-CEDAR IA-CLINTON IA-JONES IA-
1033 PM CDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN JONES...WESTERN CLINTON...SOUTHEASTERN CEDAR...
JACKSON AND NORTHWESTERN SCOTT COUNTIES...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM OTTER CREEK TO LOWDEN TO SPRINGDALE...OR ALONG A
LINE EXTENDING FROM 11 MILES NORTH OF MAQUOKETA TO 12 MILES EAST OF
STANWOOD TO 7 MILES NORTHEAST OF WEST BRANCH...MOVING SOUTHEAST AT 25
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCKHORN...ST. DONATUS...LOST NATION...FULTON...TORONTO...MAQUOKETA
MUNICIPAL AIRPORT...COTTONVILLE...HURSTVILLE...ELWOOD...ANDREW...
ROCHESTER...WHEATLAND...SMITHS...BENNETT...CALAMUS...BELLEVUE...
DELMAR...SPRINGBROOK...BIG ROCK...SHERMAN PARK...NEW LIBERTY...
WELTON...GRAND MOUND...DIXON...SUNBURY...SPRAGUEVILLE...PLAINVIEW...
GOOSE LAKE...DEWITT...CHARLOTTE...VAN BUREN...REECEVILLE...PRESTON
AND GREEN ISLAND.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 258 AND 280.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

&&

LAT...LON 4233 9042 4228 9043 4222 9039 4218 9027
      4183 9045 4160 9091 4162 9135 4177 9112
      4196 9103 4225 9095 4229 9067 4236 9066
      4237 9046
TIME...MOT...LOC 0332Z 296DEG 20KT 4223 9067 4190 9091
          4174 9125
WIND...HAIL 60MPH <1.00IN

$$

ERVIN
289 
WWUS53 KDVN 230343
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1043 PM CDT FRI JUL 22 2011

IAC105-230353-
/O.CAN.KDVN.SV.W.0126.000000T0000Z-110723T0415Z/
JONES IA-
1043 PM CDT FRI JUL 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JONES COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING DAMAGING WINDS 
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN AND 
FREQUENT LIGHTNING.

LAT...LON 4233 9042 4228 9043 4222 9039 4218 9027
      4183 9045 4160 9091 4162 9135 4177 9112
      4197 9086 4227 9083 4229 9067 4236 9066
      4237 9046
TIME...MOT...LOC 0343Z 296DEG 20KT 4224 9058 4187 9084
          4171 9118

$$

IAC031-045-097-163-230415-
/O.CON.KDVN.SV.W.0126.000000T0000Z-110723T0415Z/
SCOTT IA-JACKSON IA-CEDAR IA-CLINTON IA-
1043 PM CDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN CLINTON...SOUTHERN CEDAR...JACKSON AND NORTHWESTERN SCOTT
COUNTIES...

AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM COTTONVILLE TO TORONTO TO ROCHESTER...OR ALONG A
LINE EXTENDING FROM 13 MILES NORTH OF MAQUOKETA TO 15 MILES EAST OF
STANWOOD TO TIPTON...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELWOOD...ANDREW...WHEATLAND...BENNETT...SMITHS...CALAMUS...DELMAR...
BELLEVUE...SPRINGBROOK...BIG ROCK...SHERMAN PARK...NEW LIBERTY...
WELTON...GRAND MOUND...DIXON...SUNBURY...PLAINVIEW...GOOSE LAKE...
DEWITT...CHARLOTTE...VAN BUREN...SPRAGUEVILLE...REECEVILLE...PRESTON
AND GREEN ISLAND.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 258 AND 280.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.

&&

LAT...LON 4233 9042 4228 9043 4222 9039 4218 9027
      4183 9045 4160 9091 4162 9135 4177 9112
      4197 9086 4227 9083 4229 9067 4236 9066
      4237 9046
TIME...MOT...LOC 0343Z 296DEG 20KT 4224 9058 4187 9084
          4171 9118
WIND...HAIL 60MPH <1.00IN

$$

ERVIN
957 
WWUS53 KDVN 230357
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1057 PM CDT FRI JUL 22 2011

IAC031-045-097-163-230415-
/O.CON.KDVN.SV.W.0126.000000T0000Z-110723T0415Z/
SCOTT IA-JACKSON IA-CEDAR IA-CLINTON IA-
1057 PM CDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN CLINTON...SOUTHERN CEDAR...CENTRAL JACKSON AND
NORTHWESTERN SCOTT COUNTIES...

AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 50 TO 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY 
ALONG A LINE EXTENDING FROM SPRINGBROOK TO CALAMUS TO ROCHESTER...OR 
ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF MAQUOKETA TO 16 
MILES SOUTH OF MAQUOKETA TO 7 MILES SOUTH OF TIPTON...MOVING 
SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELLEVUE...DELMAR...BIG ROCK...SHERMAN PARK...NEW LIBERTY...WELTON...
GRAND MOUND...DIXON...SUNBURY...PLAINVIEW...GOOSE LAKE...DEWITT...
CHARLOTTE...VAN BUREN...REECEVILLE...PRESTON...GREEN ISLAND AND
SPRAGUEVILLE.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 258 AND 280.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4236 9045 4233 9042 4228 9043 4222 9039
      4218 9027 4183 9045 4160 9091 4162 9135
      4177 9112 4196 9076 4207 9072 4222 9063
      4232 9062 4237 9046
TIME...MOT...LOC 0357Z 296DEG 20KT 4220 9048 4183 9075
          4168 9109
WIND...HAIL 60MPH <1.00IN

$$

ERVIN
251 
WWUS53 KDVN 230408
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1108 PM CDT FRI JUL 22 2011

IAC031-045-097-163-230418-
/O.EXP.KDVN.SV.W.0126.000000T0000Z-110723T0415Z/
SCOTT IA-JACKSON IA-CEDAR IA-CLINTON IA-
1108 PM CDT FRI JUL 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLINTON...SOUTHERN
CEDAR...CENTRAL JACKSON AND NORTHWESTERN SCOTT COUNTIES WILL EXPIRE
AT 1115 PM CDT...

THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED 
TO EXPIRE. GUSTY WINDS UP TO 50 MPH AND HEAVY RAIN WILL CONTINUE TO 
ACCOMPANY THESE STORMS HAS THE MOVE ACROSS THE AREA.

LAT...LON 4236 9045 4233 9042 4228 9043 4222 9039
      4218 9027 4183 9045 4160 9091 4162 9135
      4177 9112 4196 9076 4207 9072 4222 9063
      4232 9062 4237 9046
TIME...MOT...LOC 0408Z 296DEG 20KT 4217 9040 4180 9068
          4165 9102

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:43 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 22, 7:43 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 PM CDT FRI JUL 22 2011

.UPDATE...
CONVECTION IS MOVING INTO THE NORTHWEST COUNTIES AT THIS
TIME...AND IS SLIGHTLY ELEVATED...BUT TAKING ADVANTAGE OF MORE
THAN 3000 CAPE IF NOT HIGHER. MORE SFC BASED STORMS HAVE FIRED
NORTHWEST OF OTTUMWA...THESE ARE LIKELY GOING TO BE PULSE SEVERE
IN THE NEXT HOUR. THESE TWO AREAS WILL LIKELY MERGE TO CREATE
WIDESPREAD RAIN AND STORMS OVER OUR CWA THIS EVENING. A QUICK
UPDATE HAS BEEN ISSUED EARLIER...AND ANOTHER UPDATE MAY BE
REQUIRED IN THE NEXT HOUR TO UP THE POPS AND QPF.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY FROM 1 PM SATURDAY TO 7 AM CDT SUNDAY FOR BENTON-
     BUCHANAN-CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SUNDAY FOR DES MOINES-
     HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.

     EXCESSIVE HEAT WARNING FROM 1 PM SATURDAY TO 7 AM CDT SUNDAY FOR
     CEDAR-IOWA-JOHNSON-MUSCATINE-SCOTT.

IL...HEAT ADVISORY FROM 1 PM SATURDAY TO 7 AM CDT SUNDAY FOR CARROLL-
     JO DAVIESS-STEPHENSON.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SUNDAY FOR HANCOCK-
     HENDERSON-MCDONOUGH-MERCER-WARREN.

     EXCESSIVE HEAT WARNING FROM 1 PM SATURDAY TO 7 AM CDT SUNDAY FOR
     BUREAU-HENRY IL-PUTNAM-ROCK ISLAND-WHITESIDE.

MO...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SUNDAY FOR CLARK-SCOTLAND.

&&

ERVIN
Hazardous weather outlook, Jul 22, 4:06 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
406 PM CDT FRI JUL 22 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
406 PM CDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS... WITH THE BEST CHANCES BEING
ALONG AND ESPECIALLY NORTH OF INTERSTATE 80. AN ISOLATED SEVERE
THUNDERSTORM WITH DAMAGING WINDS WILL BE POSSIBLE.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR AREAS ROUGHLY SOUTH
OF A LINE FROM MOLINE TO WILLIAMSBURG. PLEASE SEE THE LATEST
NATIONAL WEATHER SERVICE HEAT WARNING STATEMENT FOR MORE COMPLETE
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS LOCATIONS
SOUTH OF THE I-80 CORRIDOR AND BUILD ALONG AND NORTH OF THE I-80
CORRIDOR DURING THE AFTERNOON. HEAT INDEX VALUES OF 100 TO
OVER 105 DEGREES ARE EXPECTED IN THE AFTERNOON AND EARLY EVENING.
ADVISORIES AND WARNINGS FOR THE HEAT WILL BE IN PLACE ACROSS THE
ENTIRE OUTLOOK AREA THROUGH SATURDAY NIGHT.

THUNDERSTORMS ARE ALSO POSSIBLE THROUGH SATURDAY NIGHT. STORMS
COULD APPROACH SEVERE LIMITS MAINLY IN THE AFTERNOON AND EVENING
WITH STRONG AND POSSIBLY DAMAGING WINDS THE PRIMARY THREAT.
LOCALLY HEAVY RAINFALL MAY ALSO OCCUR.

TUESDAY THROUGH THURSDAY...CHANCES FOR THUNDERSTORMS RETURN. IT
IS TOO EARLY TO ASSESS ANY SEVERE RISK AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK
AREA THIS EVENING... AND AGAIN LATE SATURDAY AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 22, 8:53 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
853 PM CDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HEAVY RAIN       N INDEPENDENCE          42.47N 91.89W
07/22/2011  E1.00 INCH       BUCHANAN           IA   TRAINED SPOTTER

            ABOUT 1 INCH OF RAIN IN 35 MINUTES NEAR THE SOCCER
            COMPLEX.

&&
Local storm report, Jul 22, 9:42 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 PM CDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     2 ENE MARION            42.04N 91.56W
07/22/2011  E70 MPH          LINN               IA   TRAINED SPOTTER

            WIND GUSTS ESTIMATED TO BE 50 TO 70 MPH.

&&
Local storm report, Jul 22, 9:49 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
949 PM CDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     TSTM WND GST     5 NNE CEDAR RAPIDS      42.04N 91.65W
07/22/2011  M70 MPH          LINN               IA   TRAINED SPOTTER

&&
Local storm report, Jul 22, 9:52 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
952 PM CDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND GST     MONTICELLO              42.24N 91.19W
07/22/2011  E60.00 MPH       JONES              IA   TRAINED SPOTTER

            AT COUNTY FAIRGROUNDS.

&&
Local storm report, Jul 22, 9:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
954 PM CDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     MONTICELLO              42.24N 91.19W
07/22/2011                   JONES              IA   TRAINED SPOTTER

            3 TO 5 INCH TREE LIMBS DOWN IN TOWN. ONE TREE PARTIALLY
            DOWN.

&&

BILLN
Local storm report, Jul 22, 9:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
958 PM CDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND GST     MONTICELLO MUNICIPAL AI 42.23N 91.17W
07/22/2011  M59 MPH          JONES              IA   AWOS

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:45 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn60 min
Jul 22, 8:59 PM CDTSevere Thunderstorm WarningDVNCedar, Jones, Linn61 min
Jul 22, 9:43 PM CDTSevere Thunderstorm WarningDVNCedar, Jones, Linn62 min
Jul 22, 9:53 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones67 min
Jul 22, 10:54 PM CDTSpecial Weather StatementDVNBenton, Cedar, Iowa, Johnson, Jones, Linn51 min
Jul 23, 1:19 AM CDTSpecial Weather StatementDVNBuchanan, Delaware, Dubuque116 min
Jul 23, 3:00 AM CDTFlash Flood WarningDVNBuchanan, Delaware6 hr
Jul 23, 3:34 AM CDTSpecial Weather StatementDVNClinton, Jackson, Jones, Linn86 min
Jul 23, 2:32 PM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 7 more14 hr
Jul 23, 6:10 PM CDTSpecial Weather StatementDVNDes Moines, Henry, Van Buren50 min
Jul 23, 6:34 PM CDTSevere Thunderstorm WarningDVNDes Moines, Lee45 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.